Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 157, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2019, 3:58 PM CDT for Madison County, Saint Clair County, Illinois; Saint Charles County, Saint Louis County, Missouri. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2019, 3:58 PM CDT (20:58 UTC)
- Expired
- Jun 26, 2019, 4:45 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, IL, Saint Clair County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 53 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:00 PM CDT | TSTM WND DMG | 2 Ese Granite City, IL | MULTIPLE TREE LIMBS DOWN NEAR HORSESHOE LAKE IN GRANITE CITY. TREE LIMBS WERE AROUND 4 INCHES IN DIAMETER. LOCATION APPROXIMATE. TIME ESTIMATED FROM RADAR. |
| Jun 26, 4:05 PM CDT | HAIL 0.25 | 3 Ssw Pontoon Beach, IL | AT HORSESHOE LAKE STATE PARK. |
| Jun 26, 4:19 PM CDT | HAIL 0.25 | 1 W Troy, IL | PEA SIZE HAIL REPORTED AT THE TROY IL EXIT FROM I-55. |
| Jun 26, 4:20 PM CDT | TSTM WND DMG | 1 N Saint Jacob, IL | TREE DOWN ACROSS MARINE ROAD ROUGHLY ONE HALF MILE NORTH OF ST. JACOB. TIME ESTIMATED FROM RADAR. |
| Jun 26, 4:25 PM CDT | TSTM WND DMG | Granite City, IL | TREE DOWN OF UNKNOWN SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
380
WUUS53 KLSX 262058
SVRLSX
ILC119-163-MOC183-189-262145-
/O.NEW.KLSX.SV.W.0157.190626T2058Z-190626T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
358 PM CDT Wed Jun 26 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Madison County in southwestern Illinois...
Northwestern St. Clair County in southwestern Illinois...
East central St. Charles County in east central Missouri...
Northeastern St. Louis County in east central Missouri...
* Until 445 PM CDT.
* At 358 PM CDT, severe thunderstorms were located along a line
extending from near West Alton to Washington Park, moving northeast
at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
St. Louis, Granite City, Alton, East St. Louis, Collinsville,
Edwardsville, Fairview Heights, Glen Carbon, Bellefontaine
Neighbors, Wood River, Highland, Troy, Bethalto, Maryville, Black
Jack, Pontoon Beach, Centreville, Staunton, Caseyville and
Washington Park.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 24.
Interstate 55 in Illinois between exits 23 and 37.
Interstate 64 in Illinois near exit 9.
This also includes Confluence State Park and Horseshoe Lake State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 8962 3858 9016 3863 9018 3866 9018
3871 9021 3873 9021 3875 9018 3877 9017
3877 9018 3875 9019 3873 9023 3883 9027
3900 8998 3900 8975
TIME...MOT...LOC 2058Z 236DEG 23KT 3883 9018 3863 9011
HAIL...1.00IN
WIND...60MPH
$$
Britt3 follow-up statements
948
WWUS53 KLSX 262115
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
415 PM CDT Wed Jun 26 2019
MOC183-189-262125-
/O.CAN.KLSX.SV.W.0157.000000T0000Z-190626T2145Z/
St. Charles MO-St. Louis MO-
415 PM CDT Wed Jun 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. CHARLES AND
NORTHEASTERN ST. LOUIS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3870 8962 3861 9003 3872 9007 3900 8975
TIME...MOT...LOC 2115Z 246DEG 29KT 3869 8990
$$
ILC119-163-262145-
/O.CON.KLSX.SV.W.0157.000000T0000Z-190626T2145Z/
Madison IL-St. Clair IL-
415 PM CDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EASTERN MADISON AND NORTH CENTRAL ST. CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS...
At 415 PM CDT, a severe thunderstorm was located over Troy, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Collinsville, Edwardsville, Fairview Heights, Glen Carbon, Highland,
Troy, Maryville, Pontoon Beach, Caseyville, St. Jacob, Worden,
Marine, Livingston, Alhambra, Hamel, Williamson, Fruit, Kaufman and
Kuhn.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 24.
Interstate 55 in Illinois between exits 23 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 8962 3861 9003 3872 9007 3900 8975
TIME...MOT...LOC 2115Z 246DEG 29KT 3869 8990
HAIL...1.00IN
WIND...60MPH
$$
Britt780
WWUS53 KLSX 262135
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
435 PM CDT Wed Jun 26 2019
ILC163-262144-
/O.CAN.KLSX.SV.W.0157.000000T0000Z-190626T2145Z/
St. Clair IL-
435 PM CDT Wed Jun 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ST. CLAIR COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3870 8962 3866 8982 3866 8988 3882 8996
3900 8975
TIME...MOT...LOC 2134Z 254DEG 23KT 3871 8972
$$
ILC119-262145-
/O.CON.KLSX.SV.W.0157.000000T0000Z-190626T2145Z/
Madison IL-
435 PM CDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EASTERN MADISON COUNTY IN SOUTHWESTERN ILLINOIS...
At 434 PM CDT, a severe thunderstorm was located over St. Jacob,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Edwardsville, Glen Carbon, Highland, Troy, St. Jacob, Worden, Marine,
Livingston, Alhambra, Hamel, Williamson, Fruit, Kaufman and Kuhn.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 24.
Interstate 55 in Illinois between exits 23 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 8962 3866 8982 3866 8988 3882 8996
3900 8975
TIME...MOT...LOC 2134Z 254DEG 23KT 3871 8972
HAIL...1.00IN
WIND...60MPH
$$
Britt668
WWUS53 KLSX 262144
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
444 PM CDT Wed Jun 26 2019
ILC119-262153-
/O.EXP.KLSX.SV.W.0157.000000T0000Z-190626T2145Z/
Madison IL-
444 PM CDT Wed Jun 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON COUNTY IN
SOUTHWESTERN ILLINOIS WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail, gusty winds and heavy rain
are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3870 8962 3866 8982 3866 8988 3882 8996
3900 8975
TIME...MOT...LOC 2143Z 236DEG 23KT 3874 8966
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:41 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 26, 3:41 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 341 PM CDT Wed Jun 26 2019 .SHORT TERM... (Through Late Thursday Night) Issued at 204 PM CDT Wed Jun 26 2019 An MCV over south-central MO was moving slowly eastward this afternoon. This feature was supporting downstream SHRA/TSRA development within a moist and very unstable air mass. Although MLCAPE values were exceeding 3000 J/kg this afternoon, 0-6 km shear values were quite low, and the lack of shear has been hindering storm organization and may also limit how widespread the severe weather threat becomes. Given the low shear, each outflow boundary will become a new focus for potential SHRA/TSRA development within such an unstable environment. Storms should continue progressing eastward in tandem with the slow-moving MCV, but precipitation coverage should diminish across the northern half of the LSX CWA this evening with the loss of diurnal heating. Farther south, the slow-moving MCV may continue to support isolated to scattered SHRA/TSRA into the evening and overnight hours over parts of southern and southeastern MO into southern IL. Flash flooding will be possible if multiple thunderstorm cores repeatedly move over the same locations, but this does not appear to be a widespread threat at this time. SHRA/TSRA will probably continue to percolate across southeastern MO and southern IL on Thu until the MCV has either dissipated or shifted far enough eastward to limit its influence. A pattern change begins taking place on Thu in which an upper ridge axis simultaneously shifts eastward and amplifies downstream of a large closed low over the Pacific Northwest. This pattern will bring warmer weather to the LSX CWA along with lower rain chances. Highs on Thu should be similar to or perhaps a few degrees warmer than they were on Wed (upper 80s to low 90s). Overnight lows on Wed night and Thu night should be similar (upper 60s to around 70). Kanofsky .LONG TERM... (Friday through Next Wednesday) Issued at 204 PM CDT Wed Jun 26 2019 By Fri, the upper ridge axis will be located slightly west of the LSX CWA, and the ridge itself will extend well into central Canada. Several PV anomalies are noted moving around the periphery of the ridge, but the ridge's high amplitude means that these systems will likely remain in Canada or perhaps the extreme northern CONUS. The ridge remains firmly entrenched through the weekend before models suggest that it begins to flatten or perhaps start to break down early next week. At the surface, southerly to southwesterly flow around a surface high pressure center located over the southeastern CONUS will funnel warm and moist air into the region. The combination of heat (highs in the low to mid 90s) and humidity will likely yield heat index values in the mid to upper 90s. Heat index values could be higher depending on the dew points. The next chance for widespread rain appears to be early next week when a weak disturbance moves through the central CONUS after the ridge has flattened. Kanofsky && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1151 AM CDT Wed Jun 26 2019 SPECIFICS FOR KCOU, KUIN: A remnant thunderstorm complex over southwestern MO was moving very slowly eastward at TAF issuance. This feature will support scattered SHRA/TSRA from around 26/21z through around 27/02z, but it is unclear whether SHRA/TSRA will extend far enough northward to affect KCOU. Similar concerns exist for KUIN due to a separate remnant thunderstorm complex which was located over extreme northwestern MO at TAF issuance. Otherwise, expect diurnal cumulus and light southerly to southwesterly winds. SPECIFICS FOR KSTL, KSUS, KCPS: VFR conditions are expected for the first 0-3 hours of the valid TAF period, but uncertainty increases after 21z. A remnant thunderstorm complex over southwestern MO was moving very slowly eastward at TAF issuance, and while it is expected to generate additional thunderstorms this afternoon, it is unclear how far north the convection might spread. VCTS from 26/21z - 27/02z seems appropriate at this time until the northern extent of the convection has been established. Otherwise, light southerly to southwesterly winds will persist through the period. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 26, 3:57 PM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Saint Louis MO 357 PM CDT Wed Jun 26 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 357 PM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms will continue into the evening hours. A few of the storms may be strong to severe and capable of producing hail and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms across southeast Missouri and southwest Illinois on Thursday. There is also a chance of thunderstorms across parts of the region on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather, if observed, to the National Weather Service.. Kanofsky
In the hours before
Local storm report, Jun 26, 3:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 3 SE SUNSET HILLS 38.51N 90.37W
06/26/2019 E0.25 INCH ST. LOUIS MO PUBLIC
PEA TO HALF INCH HAIL FELL AT TESSON FERRY
AND MATTIS ROADS.
&&
MFLocal storm report, Jun 26, 3:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 903 HOLLY HILLS AVENUE 38.56N 90.26W
06/26/2019 E0.88 INCH ST. LOUIS CITY MO PUBLIC
&&
MFLocal storm report, Jun 26, 3:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 4 SE SAINT LOUIS 38.59N 90.20W
06/26/2019 E0.70 INCH ST. LOUIS CITY MO TRAINED SPOTTER
SPOTTER AT THE ARMY CORPS OF ENGINEERS SITE
ON ARSENAL STREET REPORTS HAIL OF AROUND
ONE-HALF INCH AND SLIGHTLY LARGER.
&&
KANOFSKYLocal storm report, Jun 26, 3:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND GST 1 ENE CAHOKIA 38.57N 90.16W
06/26/2019 E41 MPH ST. CLAIR IL ASOS
36 KT WIND GUST (41 MPH) AT KCPS.
&&
KANOFSKYLocal storm report, Jun 26, 3:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 3 NNE LEMAY 38.57N 90.26W
06/26/2019 M1.00 INCH ST. LOUIS CITY MO TRAINED SPOTTER
HAIL VARIED FROM HALF INCH TO 1 INCH IN
DIAMETER.
&&
MFLocal storm report, Jun 26, 3:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 1 E SAINT LOUIS 38.64N 90.22W
06/26/2019 E0.25 INCH ST. LOUIS CITY MO PUBLIC
SEVERAL REPORTS OF PEA SIZE HAIL IN ST.
LOUIS CITY BETWEEN 340PM AND 345PM. ONE
REPORT WAS FROM I-55 AND WEBER. ANOTHER WAS
FROM HAMPTON AND LOUGHBOROUGH.
&&
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:25 PM CDT | Special Weather Statement | LSX | Pike | 35 min |
| Jun 26, 2:03 PM CDT | Special Weather Statement | LSX | Pike | 27 min |
| Jun 26, 2:10 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 50 min |
| Jun 26, 2:19 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 41 min |
| Jun 26, 2:29 PM CDT | Special Weather Statement | LSX | Calhoun | 31 min |
| Jun 26, 2:53 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 52 min |
| Jun 26, 3:05 PM CDT | Special Weather Statement | LSX | Calhoun | 40 min |
| Jun 26, 3:17 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 43 min |
| Jun 26, 4:49 PM CDT | Special Weather Statement | LSX | Bond | 41 min |
| Jun 26, 5:14 PM CDT | Special Weather Statement | LSX | Fayette | 46 min |
| Jun 26, 1:37 PM CDT | Special Weather Statement | LSX | Saint Francois | 23 min |
| Jun 26, 1:49 PM CDT | Special Weather Statement | LSX | Warren | 26 min |
| Jun 26, 2:00 PM CDT | Special Weather Statement | LSX | Sainte Genevieve | 30 min |
| Jun 26, 3:11 PM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 34 min |
| Jun 26, 4:25 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Jun 26, 6:00 PM CDT | Flash Flood Warning | LSX | Saint Louis | 2 hr |
| Jun 26, 6:18 PM CDT | Flash Flood Warning | LSX | Iron, Madison, Saint Francois | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.